Illinois, 2006

Damaging Wind in Illinois, August 14, 2006

August 14, 2006 · NWS ILX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 14, 1:32 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 14, 1:32 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
232 PM CDT MON AUG 14 2006

.DISCUSSION...
FORECAST CONCERNS...POST FRONTAL SHOWERS AND STORMS THIS
EVENING. THEN THE FRONTAL MOVEMENT AND ASSOCIATED WEATHER FOR
FRIDAY THROUGH MONDAY. THE MODELS ARE IN GENERAL AGREEMENT IN THE
SHORT TERM WITH THE PROGRESSIVE FRONT...SO WILL USE THE NAM FOR
DETAILS. THE EXTENDED IS SUBJECT TO THE GFS FLIP FLOPPING THE
FRONT FROM PROGRESSIVE TO STAGNANT. EXPECT MORE OF A EUROPEAN
SOLUTION WITH THE EXTENDED...WHICH THE GFS WENT BACK TO WITH THE
12Z RUN THIS MORNING.

SHORT-TERM...TONIGHT THROUGH WEDNESDAY...
THE LATEST SURFACE ANALYSIS HAS A COLD FRONT MOVING SOUTHEAST
AND IS JUST ABOUT OUT OF OUR SE CWA. LINGERING LOW LEVEL MOISTURE
IS PROVIDING THE FUEL FOR SHOWERS AND ISOLATED STORMS ALONG AND
BEHIND THE FRONT IN CENTRAL IL. THE MAIN FORCING MECHANISMS ARE... THE
RIGHT ENTRANCE REGION OF A 100KT H3 JET...WHICH IS PROVIDING UPPER LEVEL
DIVERGENCE...AND AN H5 SHORT WAVE EXITING MISSOURI INTO C IL. THE
TRENDS ON SATELLITE AND AT THE SURFACE ARE ENOUGH FOR ME TO ADD
SCATTERED OR ISOLATED POPS TO THE SOUTHEAST HALF OF THE CWA. THE
HIGHEST POPS ARE FARTHER SOUTHEAST. INSTABILITY PARAMS INDICATE
THAT SOME STORMS MAY STILL DEVELOP LATER THIS AFTERNOON AND
EVENING...ESPECIALLY FOR THE SOUTHEAST 8 COUNTIES WHERE SOME
SUNSHINE HAS ALLOWED FOR ADDITIONAL DESTABILIZATION.

I KEPT THE STORMS CONFINED TO THE EVENING TIME FRAME...AS THE
PROGRESS OF THE FRONT SHOULD PUT THE BACK EDGE OF THE PRECIP OUT
OF OUR AREA BY MIDNIGHT.

THEN SURFACE AND UPPER LEVEL RIDGING WILL BUILD INTO THE GREAT
LAKES AND OHIO RIVER VALLEY...WITH SOMEWHAT COOLER AND LOWER
HUMIDITY AIR SETTLING SOUTH. WE SHOULD SEE A REPEAT OF THIS PAST
WEEKENDS AIRMASS. TEMPS SHOULD CLIMB INTO THE LOW TO MID 80S...BUT
DEWPOINTS SHOULD FALL BACK INTO THE UPPER 50S FOR TUES. THE
DEWPOINTS WILL RETURN TO THE 60S FOR WEDNESDAY...BUT STILL A DRY
AND MOSTLY SUNNY DAY.

LONG-TERM...THURSDAY THROUGH SUNDAY...
THURSDAY WILL FEATURE THE RETURN OF CLOUDS AHEAD OF LOW PRESSURE
IN THE PLAINS...AS THE UPPER LEVEL FLOW BECOME MORE ZONAL. PRIMARILY
HIGH CLOUDS WILL BLOW OFF FROM VARIOUS SHORT WAVES THAT TRY TO
MOVE EAST INTO THE SURFACE RIDGE. FOR NOW...WILL KEEP THURSDAY AND
THURSDAY NIGHT DRY...DESPITE INDICATIONS FROM GFS OF CONVECTIVE
WAVES MOVING EAST INTO IL EARLIER ON. THE PRECIP SHOULD GENERALLY
HOLD OFF UNTIL DURING THE DAY ON FRIDAY IN OUR FAR NW ZONES...THEN
PROGRESS SE AHEAD OF A COLD FRONT. THE FRONT WILL MOST LIKELY BE A
SLOW MOVER...AS THE UPPER LEVEL RIDGE REMAINS STRONG IN THE
SOUTH...AND THE UPPER FLOW BECOMES PARALLEL WITH THE FRONTAL
BOUNDARY. EXPECT THE FRONT TO STALL OUT OVER OUR CWA...AND PROVIDE
A CHANCE OF SHOWERS AND STORMS FROM FRIDAY THROUGH MONDAY...WITH
THE BEST CHANCES BEING SATURDAY AFTERNOON.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHIMON
Hazardous weather outlook, Aug 14, 10:00 AM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT MON AUG 14 2006

ILZ027>031-036>038-040>043-047>053-151100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-
1100 AM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON SOUTHEAST
OF THE ILLINOIS RIVER AS A COLD FRONT PASSES INTO EASTERN ILLINOIS.
NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL BE APPROACHING THE MIDWEST TOWARD THE END OF THE
WEEK...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ILZ044>046-054>057-061>063-066>068-071>073-151100-
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1100 AM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A COLD FRONT
PASSES THROUGH EASTERN ILLINOIS BY MID AFTERNOON. ISOLATED STRONG
THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE DURING EARLY AND MID
AFTERNOON...BUT THE HIGHER SEVERE WEATHER THREAT WILL BE SOUTH AND
EAST OF ILLINOIS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL BE APPROACHING THE MIDWEST TOWARD THE END OF THE
WEEK...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KH

The radar

The Evansville,IN radar (KVWX), 51 km away, was scanning. The volume nearest the first event began at 22:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
August 14, 4:12 PM CST
Where
Lawrence County, Lawrenceville
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.717, -87.667

Numerous trees and power lines were blown down across town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530242.